Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 14, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 15, 2006, 3:22 PM CST for 9 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 3:22 PM CST (21:22 UTC)
- Expired
- Mar 15, 2006, 7:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 152122 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 222 PM MST WED MAR 15 2006 ...STRONG WINDS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS EAST COLORADO AND NORTHWEST KANSAS... .A LOW PRESSURE SYSTEM EXITING THE ROCKIES HAS ALLOWED FOR GUSTY WINDS ACROSS THE HIGH PLAINS REGION TODAY. COZ091-092-KSZ013>016-027>029-041-042-160200- /O.NEW.KGLD.WI.Y.0014.060315T2122Z-060316T0200Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 322 PM CST WED MAR 15 2006 /222 PM MST WED MAR 15 2006/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 WITH GUST TO AROUND 45 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. IN ADDITION TO THE WINDS...VERY DRY AIR WILL HELP TO CREATE EXTREME FIRE DANGER ACROSS THE AREA. WITH VERY STRONG WINDS IN PLACE...FIRES CAN SPREAD FURIOUSLY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MEHLE
2 follow-up statements
000 WWUS73 KGLD 152343 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 443 PM MST WED MAR 15 2006 ...BLOWING DUST IS EXPECTED ACROSS EASTERN COLORADO AND EXTREME WESTERN KANSAS EARLY THIS EVENING... COZ091-092-KSZ013>016-027>029-041-042-160100- /O.EXT.KGLD.WI.Y.0014.000000T0000Z-060316T0100Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 543 PM CST WED MAR 15 2006 /443 PM MST WED MAR 15 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS AFTERNOON... A COLD FRONT WILL CONTINUE TO MOVE ACROSS EASTERN COLORADO AND WESTERN KANSAS THIS EVENING. YOU CAN EXPECT NORTHWEST WINDS OF 25 TO 40 MPH AS THE FRONT MOVES THROUGH YOUR REGION. AT 435 PM MST (535 PM CST) SATELLITE IMAGERY SHOWED AN AREA OF BLOWING DUST MOVING ACROSS CENTRAL YUMA COUNTY IN COLORADO. THIS BLOWING DUST PRODUCED VISIBILITIES LESS THAN ONE MILE AT AKRON COLORADO WHEN IT MOVED THROUGH THERE EARLIER THIS AFTERNOON. YOU CAN EXPECT VISIBILITIES AROUND ONE MILE FROM KANARADO KANSAS TO FLAGLER COLORADO BETWEEN 5 PM AND 630 PM MST. I IF YOU ARE DRIVING...ESPECIALLY ON INTERSTATE 70 IN EASTERN COLORADO...AND THE VISIBILITY SUDDENLY DROPS...SLOW DOWN OR PULL COMPLETELY OFF THE ROAD AND WAIT FOR THE VISIBILITY TO IMPROVE. $$ MENTZER
000 WWUS73 KGLD 160104 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 604 PM MST WED MAR 15 2006 COZ091-092-KSZ013>016-027>029-041-042-160215- /O.EXP.KGLD.WI.Y.0014.000000T0000Z-060316T0100Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 704 PM CST WED MAR 15 2006 /604 PM MST WED MAR 15 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. YOU CAN EXPECT WINDS TO DECREASE THROUGH THE EVENING. BY 8 PM MST (9 PM CST) WINDS WILL BE NORTHWEST AT 10 TO 20 MPH. $$ MENTZER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:00 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 15, 1:00 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1200 PM MST WED MAR 15 2006
.UPDATE...THE LACK OF CLOUDS AND GUSTY SOUTHERLY WINDS HAVE
ALLOWED TEMPERATURES TO RISING RAPIDLY EARLY THIS AFTERNOON ALONG
THE KS/CO BORDER. UPDATED FORECAST TO REFLECT THIS WITH HIGHS IN
THE LOW 70S. WILL CONTINUE TO KEEP EASTERN AREAS COOLER AS THAT
REGION IS STILL HOLDING ONTO SOME THICKER CLOUDS.
OTHERWISE...FROPA STILL LOOKS ON TRACK FOR THIS EVENING.
&&
.FIRE WEATHER...CONTINUED THE RED FLAG WARNING FOR EAST CENTRAL
COLORADO. WINDS ARE FINALLY PICKING UP AHEAD OF THE APPROACHING
COLD FRONT AND TEMPERATURES ARE STEADILY RISING INTO THE MIDDLE
AND UPPER 60S. THE RISING TEMPERATURES AND LACK OF LOW LEVEL
MOISTURE HAVE ALLOWED RH VALUES TO DROP BELOW 15 PERCENT. WINDS
WILL REMAIN BREEZY THROUGH MOST OF THE NIGHT...BUT RH VALUES
WILL RISE THIS EVENING BEHIND THE FRONT AS TEMPERATURES COOL.
&&
.PREV DISCUSSION... (ISSUED 320 AM MST WED MAR 15 2006)
DISCUSSION...MID/UPPER RIDGE WILL MOVE EAST AND FLATTEN AS A SHORT
WAVE TROUGH MOVES INTO THE NORTHERN PLAINS TODAY. AT THE SURFACE...A
COLD FRONT WILL APPROACH THE TRI-STATE AREA LATE IN THE PERIOD.
AHEAD OF THE FRONT...SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS
APPROACHING 40 MPH WILL SCOUR OUT WHAT LITTLE MOISTURE EXISTS
CREATING EXTREME FIRE DANGER. A RED FLAG WARNING WILL BE ISSUED FOR
EAST CENTRAL COLORADO FROM LATE MORNING THROUGH EARLY EVENING AS
RELATIVE HUMIDITIES FALL BELOW 15 PERCENT. WINDS WILL SHIFT TO THE
NORTHWEST BY EARLY EVENING AS A COLD FRONT MOVES ACROSS THE AREA. NO
PRECIPITATION IS EXPECTED AT THIS TIME.
THURSDAY-FRIDAY...HIGHS IN THE 50S APPEAR ON TRACK AS THE NEXT STORM
SYSTEM DIGS INTO THE GREAT BASIN AREA ON FRIDAY. SOUTHEAST WINDS
WILL INCREASE FRIDAY/FRIDAY NIGHT AS LOW LEVEL MOISTURE GRADUALLY
RETURNS. CONTINUED TO TREND LOWS UP WITH EXPECTED MIXING/MOISTURE
ADVECTION.
DAYS 4 THROUGH 7...STILL SOME CONSIDERABLE TIMING DIFFERENCES WITH
THE APPROACH OF THE NEXT STORM SYSTEM. NO CHANGES PLANNED AT THIS
TIME.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR COZ252-COZ253-
COZ254.
&&
MEHLE/MWMHazardous weather outlook, Mar 15, 5:45 AM CST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 445 AM MST WED MAR 15 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 545 AM CST WED MAR 15 2006 /445 AM MST WED MAR 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. AS TEMPERATURES RISE INTO THE 60S...RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT SENDING THE RANGELAND FIRE DANGER INDEX INTO THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.